Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 40, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 14, 2002, 6:47 PM CDT for Erath County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2002, 6:47 PM CDT (23:47 UTC)
- Expired
- Aug 14, 2002, 8:45 PM CDT
- In force
- 118 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Erath County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2317 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 142347
FFWFTW
TXC143-150145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT WED AUG 14 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ERATH COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 845 PM CDT
* AT 645 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY ON ORDER OF 2 TO 3 INCHES PER HOUR...3 TO 9 MILES EAST AND
SOUTHEAST OF STEPHENVILLE. THIS ACTIVITY WAS MOVE WEST AT 10 MPH.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY EVEN THE SLIGHTEST AMOUNT OF WATER DEPTH CAN WASH YOUR
VEHICLE OFF A ROADWAY. ANY VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED IMMEDIATELY. ALWAYS MOVE TO HIGHER GROUND.
LAT...LON 3207 9797 3239 9803 3245 9825 3230 9833
3197 9810What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 5:50 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 14, 5:50 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 550 PM CDT WED AUG 14 2002 .AVIATION DISCUSSION... THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE METROPLEX LATE THIS AFTERNOON...BUT EXPECT THEM TO DIMINISH BY 02Z. STORMS CURRENTLY PRETTY FAR NW OF KACT AND THESE SHOULD END BEFORE REACHING THE AIRPORT. STILL...WILL MENTION SOME CB FOR A COUPLE OF HOURS THERE AS WELL. OTHERWISE...SOME CONCERN FOR LOW CLOUDS AROUND TOWARD MORNING AS ETA FORECAST BOUNDARY LAYER RH GREATER THAN 80 PERCENT FOR MUCH OF N TEXAS AND SOME WET GROUND AROUND. A WEAK LLJ FORECAST TO DEVELOP OVERNIGHT...BUT THIS TURNS A BIT MORE SW AND THIS SHOULD HELP LIMIT MVFR CONDITIONS. VFR IN STORE FOR TOMORROW...WITH SOME OUTSIDE CHANCES FOR AFTERNOON TSRA...BUT NOT ENOUGH CONFIDENCE TO MENTION IN TAFS ATTM. 80 .PUBLIC DISCUSSION... WILL BE BRIEF.... ISOLATED THUNDERSTORMS FORMING ALONG OLD FRONT RUNNING NE-SW ACROSS METROPLEX. ONE OR TWO OF THESE STORMS COULD BRIEFLY BECOME SEVERE THIS EVENING BEFORE DYING AFTER SUNSET. INTERESTING FORECAST THROUGH SATURDAY AS DISTURBANCE IN NW GOMEX POSES FORECAST PROBLEMS. FEEL ETA HAS BEST HANDLE ON CURRENT TRENDS IN UPPER LEVELS WITH POSITIVELY-TILTED RIDGE BUILDING N OF AREA AND DIGGING TROUGH/SHORTWAVE OVER TEXAS. SHORTWAVE OVER TEXAS IS BECOMING INCREASINGLY NEGATIVELY TILTED AS TROUGH DIGS S AND DISTURBANCE OVER NW GOMEX PROPAGATES NW. ETA INDICATES THAT THE TWO EVENTUALLY MAY MERGE OVER SE TEXAS AND SPREAD LARGE AREA OF PCPN OVER EASTERN HALF OF CWA THROUGH SATURDAY. AFTER CONSULTING WITH HGX HAVE DECIDED TO PLAY DOWN POPS FOR NOW BUT WILL INTRODUCE CHANCE CATEGORY EXTREME SE CWA THURSDAY AFTERNOON SPREADING OVER EASTERN HALF OF CWA FRIDAY AND FRIDAY NIGHT. EXPECT PRECIP/CLOUDS TO MOVE OUT BY SATURDAY. LONG TERM...RETURN TO SUMMER TIME. MID TO UPPER 90S OVER CWA SUN THRU WED. WARMING 700 MB TEMPS INDICATE SUFFICIENT CAPPING TO PREVENT THUNDERSTORM FORMATION DURING THE EXTENDED. DFW 70 94 73 92 / 10 0 30 30 ACT 73 92 74 92 / 10 30 30 30 PRX 68 92 71 90 / 10 0 20 30 DTO 68 93 72 92 / 10 0 20 20 TKI 69 94 72 92 / 10 0 20 20 DAL 71 94 74 93 / 10 0 30 30 TRL 72 94 73 91 / 10 0 30 30 CRS 73 93 74 91 / 10 30 30 30 TPL 74 91 74 95 / 10 30 30 30 ROBBINS .FWD... TX...NONE.
In the hours before
Special weather statement, Aug 14, 3:50 PM CDT, 2 hours 57 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT WED AUG 14 2002 THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING ALONG AND EAST OF A COMANCHE...TO FORT WORTH...TO SHERMAN LINE. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. A FEW STORMS COULD ALSO PRODUCE BRIEF WIND GUSTS TO 45 MPH. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED ACROSS NORTH TEXAS THROUGH TONIGHT.
Special weather statement, Aug 14, 4:17 PM CDT, 2 hours 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 417 PM CDT WED AUG 14 2002 THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING ALONG AND EAST OF A COMANCHE...TO FORT WORTH...TO SHERMAN LINE. THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. A FEW STORMS MAY BECOME SEVERE...MAINLY NEAR A LINE FROM HICO...TO FORT WORTH...TO MCKINNEY. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL.
Local storm report, Aug 14, 6:15 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT WED AUG 14 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0425 PM CLEBURNE TX 1.75 INCH HAIL
08/14/02 JOHNSON GOLFBALL HAIL FALLING
WITHIN THE CLEBURNE
CITY LIMITS. REPORTED
BY COUNTY EOC.
0600 PM WALNUT SPRINGS TX WIND DAMAGE
08/14/02 BOSQUE FIRE DEPT ESTIMATED 60
MPH WIND GUST ALONG WITH
SEVERAL ONE INCH LIMBS
DOWN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 11:13 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 62 min |
| Aug 14, 12:02 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 28 min |
| Aug 14, 1:42 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 48 min |
| Aug 14, 3:55 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 65 min |
| Aug 14, 4:32 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Aug 14, 5:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.